Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 8, NWS Mobile, AL

March 13, 1999Escambia County, Alabama

NWS Mobile, AL issued this flash flood warning at Mar 13, 1999, 8:03 PM CST for Escambia County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 1999, 8:03 PM CST (02:03 UTC)
Expired
Mar 13, 1999, 10:15 PM CST
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 692 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
692 m²/s²
0-3 km storm-relative helicity
821 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 140203
FFWMOB
ALC053-140415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
803 PM CST SAT MAR 13 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA UNTIIL 1015 PM.


* AT 755 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN... WHICH ARE
  MOVING ACROSS ESCAMBIA COUNTY. RADAR PRECIPITATION ESTIMATES INDICATE
  THAT AS MUCH AS TWO INCHES OF RAIN HAVE FALLEN OVER CENTRAL ESCAMBIA
  COUNTY SINCE 7 PM. ADDITIONAL THUNDERSTORMS BEARING HEAVY RAIN WILL
  MOVE OVER THE ESCAMBIA COUNTY.

* THIS WILL CAUSE WIDESPREAD FLOODING0 OF SMALL STREAMS AND POOR
  DRAINAGE AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 3:10 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Mar 13, 3:10 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST SAT MAR 13 1999

SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS
MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS
LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA.

THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN.
ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP
NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE
ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM.

OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH
SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE
ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND
WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM.

MOB 46/54/36/59 7220  PNS 49/53/39/58 7220
DTS 48/54/38/59 7520  GZH 44/55/34/57 7220 77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 6:45 PM CSTTornado WarningMOBMobile60 min
Mar 13, 6:58 PM CSTFlash Flood WarningMOBMobile, Washington3 hr
Mar 13, 7:19 PM CSTSevere Thunderstorm WarningMOBBaldwin71 min
Mar 13, 7:39 PM CSTTornado WarningMOBEscambia66 min
Mar 13, 7:46 PM CSTSevere Thunderstorm WarningMOBMobile74 min
Mar 13, 8:06 PM CSTTornado WarningMOBConecuh, Covington69 min
Mar 13, 8:42 PM CSTTornado WarningMOBCrenshaw63 min
Mar 13, 8:51 PM CSTTornado WarningMOBEscambia54 min
Mar 13, 9:04 PM CSTSevere Thunderstorm WarningMOBBaldwin56 min
Mar 13, 9:11 PM CSTTornado WarningMOBBaldwin49 min
Mar 13, 9:26 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh64 min
Mar 13, 9:42 PM CSTSevere Thunderstorm WarningMOBCrenshaw78 min
Mar 13, 11:36 PM CSTSevere Thunderstorm WarningMOBCovington39 min

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.